MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that a 13.2mm vicm5_13.2, -04.50 diopter, implantable collamer lens was implanted, removed, and replaced with a same length different power lens intraoperatively on (b)(6) 2023 from patient's left eye (os) due to wrong lens power being implanted.This resolved the problem.Cause of the event is reported as other, root cause to be determined.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
Additonal data: b5- the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the left eye (os) on (b)(6) 2023.Reportedly "incorrect icl implanted".The lens was implanted, removed and replaced intraoperatively with a different model/shorter length lens and the problem was resolved.Status of the eye: "no further aes resulted from the lens exchange, subject has completed study".The reporter indicated that the cause of the event is "other" and the device did not fail to perform as intended.Cause details: "site failed to enforce proper time-out steps to ensure confirmation of subject identifying information before proceeding (i.E., name, date of birth etc.) thus a lens for another subject was implanted.The error was discovered 30 minutes later and after obtaining verbal consent the lens exchange was performed".Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- originally the claim was determined to be reportable, but upon further review was determined to not meet definition of a complaint.However, the claim cannot be voided as an mdr has already been submitted.The event was procedure related and not due to the device.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17279035
Report Number2023826-2023-02621
Device Sequence Number3555468
Product Code MTA
UDI-Device Identifier00841542119306
UDI-Public00841542119306
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/22/2023
08/29/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/23/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale